Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 23, 2014, 12:37:31 AM

Login with username, password and session length


Members
  • Total Members: 23759
  • Latest: JV
Stats
  • Total Posts: 643189
  • Total Topics: 48937
  • Online Today: 189
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Question about 8g of fat requirement for Reyataz  (Read 415 times)

0 Members and 1 Guest are viewing this topic.

Offline odyssey

  • Member
  • Posts: 767
  • One Crazy Mofo!
Question about 8g of fat requirement for Reyataz
« on: April 16, 2014, 03:02:22 PM »
Hi. I've been away from the forums for quite some time. Sorry to all my forum buddies. I'm on the Reyataz/Norvir/Truvada combo and have been with a limited interruption to try Tivicay/Epzicom because unfortunately Truvada seems to be screwing with my kidneys over time (at least that is the prevailing theory my doc has… I do take a sh*tload of meds). Unfortunately I had some pretty intense side effects with the T/E. What can I say… I guess I just have bad luck when it comes to meds.

Anyway… I have a question about the requirement that Reyataz be taken with a meal containing at least 8g of fat. What exactly will happen if you don't eat quite this amount of fat? Can someone with knowledge please explain the consequences of taking Reyataz with less fat/food (perhaps in increments of 0.5g, for example, say I took it with 0g, 0.5g, 1g, 1.5g… up to 7.5g). What would happen at each level, both sporadically/once in awhile or over a long period of time? I have a very serious reason for asking this!

Thanks!

odyssey
01/09/09- diagnosed HIV+
01/16/09   CD4-425    22%  VL- 32,415
11/09- started Reyetaz/Norvir/Truvada
03/10- stopped R/N/T
10/18/11   CD4- 328   20%  VL- 84,000
10/25/11   CD4- 386   22%
10/28/11- start Truvada/Reyetaz/Norvir
12/30/11  CD4- 523  29%
03/08/12  CD4- 503  31%  VL 57
07/02/12  CD4- 897  43%
08/31/12  CD4- 745  39%
12/27/12  CD4- 884  40%
03/28/13  CD4- 819  39%
07/19/13  CD4- 739  40%
10/17/13  CD4- 535  36%
01/16/14  CD4- 743  43%

02/14- switched from R/N/T to Tivicay/Epzicom because of CKD 3 suspected from tenofovir.

03/14- switched back to R/N/T due to severe nausea and inability to eat on T/E.
 
04/01/14 CD4- 898  42%   VL-

Online zach

  • Member
  • Posts: 1,572
  • not fade away
Re: Question about 8g of fat requirement for Reyataz
« Reply #1 on: April 16, 2014, 04:45:49 PM »
http://www.natap.org/2010/PK/PK_06.htm

this is four year old information, but i think still fairly accurate. i am thinking more and more that information on the internet, as it builds in volume and sits for god knows how long is starting to become dangerous on some topics.

to the best of my understanding, and someone that knows more may come along and elaborate, or even totally blow my thinking out of the water.

it just helps to speed the process of metabolizing the drug into the bloodstream. i've seen things that simply said with food, others specified fats, or specific numbers of calories. i'm not sure how much it matters, or if horrible things happen if you don't eat. dunno, maybe a growth out of our neck, like a third arm. why not, what else can happen.
gonna go up to the mountain, for to find a little peace
looking over the valley, for the beauty i see
out across the hills, forevermore

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Question about 8g of fat requirement for Reyataz
« Reply #2 on: April 17, 2014, 05:01:13 AM »
The short answers is Reyataz needs food to create an stomach environment that allows it be absorbed properly. The fat quantity is not so important. Some fat (but not too much) helps the Norvir booster get absorbed better, which is a key part of Reyataz being effective. Me personally, I wouldn't sweat too much over whether it's 8g or not. - matt
"The object is to be a well patient, not a good patient"

Offline cityboy

  • Member
  • Posts: 144
Re: Question about 8g of fat requirement for Reyataz
« Reply #3 on: April 17, 2014, 07:54:15 PM »
I just always ate a balanced meal with this regimen and never was too meticulous with how much fat I was getting.  Never had any problems with my numbers

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.